Alert archive / California / Hard Freeze Warnings in 2011

Hard Freeze Warning 2, NWS Eureka, CA

February 25, 2011

NWS Eureka, CA issued this hard freeze warning at Feb 25, 2011, 3:51 AM PST. It took effect at Feb 26, 2011, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:51 AM PST (11:51 UTC)
In effect from
Feb 26, 2011, 12:00 AM PST
Expired
Feb 26, 2011, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS76 KEKA 251151
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PST FRI FEB 25 2011

...RECORD COLD TEMPERATURES EXPECTED SATURDAY MORNING...

.A COLD AIR MASS FROM CANADA WILL CONTINUE TO MOVE INTO THE 
AREA TONIGHT THROUGH SATURDAY MORNING. 

CAZ001-002-260045-
/O.UPG.KEKA.HZ.A.0002.110226T0700Z-110226T1700Z/
/O.NEW.KEKA.HZ.W.0002.110226T0800Z-110226T1600Z/
REDWOOD COAST-MENDOCINO COAST-
351 AM PST FRI FEB 25 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. 


* LOW TEMPERATURES IN THE COASTAL PLAIN AND NEAR COAST VALLEYS
  WILL FALL TO 25 TO 29 DEGREES EARLY SATURDAY MORNING.

* PLEASE TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE 
  VEGETATION AS WELL AS PETS. 

* ROADS MAY BE SLICK EARLY IN THE MORNING DUE TO A LAYER OF FROST
  AND ICE. SLOW DOWN AND ALLOW EXTRA TRAVEL TIME IF VENTURING OUT
  EARLY THE NEXT COUPLE MORNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
438 
WWUS76 KEKA 252142
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
142 PM PST FRI FEB 25 2011

...RECORD COLD TEMPERATURES EXPECTED SATURDAY MORNING...

.A COLD AIR MASS FROM CANADA WILL CONTINUE TO MOVE INTO THE AREA
TONIGHT THROUGH SATURDAY MORNING.

CAZ001-002-261400-
/O.CON.KEKA.HZ.W.0002.110226T0800Z-110226T1600Z/
REDWOOD COAST-MENDOCINO COAST-
142 PM PST FRI FEB 25 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM PST SATURDAY...

* LOW TEMPERATURES IN THE COASTAL PLAIN AND NEAR COAST VALLEYS  
WILL FALL TO 25 TO 29 DEGREES EARLY SATURDAY MORNING.

* PLEASE TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE  
VEGETATION AS WELL AS PETS.

* ROADS MAY BE SLICK EARLY IN THE MORNING DUE TO A LAYER OF FROST
 AND ICE. SLOW DOWN AND ALLOW EXTRA TRAVEL TIME IF VENTURING OUT
 EARLY THE NEXT COUPLE MORNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
494 
WWUS76 KEKA 261100
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST SAT FEB 26 2011

...RECORD COLD TEMPERATURES EXPECTED THIS MORNING...

.A VERY COLD AIR MASS FROM CANADA WILL BRING RECORD COLD
TO THE AREA THIS MORNING.

CAZ001-002-261600-
/O.CON.KEKA.HZ.W.0002.000000T0000Z-110226T1600Z/
REDWOOD COAST-MENDOCINO COAST-
300 AM PST SAT FEB 26 2011

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* EARLY MORNING TEMPERATURES WILL DIP INTO MID TO UPPER 20S BEFORE
  SUNRISE TODAY.

* TEMPERATURES WILL LIKELY DROP BELOW FREEZING AGAIN TONIGHT.

* ROADS WILL BE SLICK THIS MORNING DUE TO A LAYER OF FROST AND
  ICE. SLOW DOWN AND ALLOW EXTRA TRAVEL TIME IF VENTURING OUT
  EARLY THE NEXT COUPLE MORNINGS.

* TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION AND
  YOUR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR OCCURRING. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Feb 24, 10:55 PM PST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 24, 10:55 PM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1055 PM PST THU FEB 24 2011

.SYNOPSIS...A COLD WEATHER SYSTEM WILL BRING PERIODIC SHOWERS AND
LOW ELEVATION SNOW SHOWERS THROUGH FRIDAY EVENING. DRY BUT COLD
WEATHER IS EXPECTED FOR THE WEEKEND. ANOTHER STORM WILL AFFECT THE
REGION NEXT WEEK WITH HEAVY RAIN AND PERHAPS STRONG WINDS.

&&

.UPDATE...EAST-WEST FRONT ALONG OREGON BORDER. WATER VAPOR IMAGERY
HAS WAVE BACK ABOUT 132W WHILE IR IMAGERY SHOWS COLDER TOPS
DEVELOPING EAST OF 130W ASSOCIATED WITH THIS WAVE. THIS SHOULD
ENHANCE THE PRECIPITATION ALONG THE FRONT AND SLOW ITS SOUTHERN
PROGRESSION TONIGHT. ALREADY HAD REPORT OF  1/2 INCH OF SNOW IN 10
MIN OVER CAPE MENDOCINO IN HEAVIER SHOWERS. EXTENDED WINTER WEATHER
ADVISORY IN UPPER TRINITY ZONE TO 7AM FRI TO ACCOUNT FOR SLOWER
MOVEMENT OF FRONT. NSSL SLOW LEVEL PRODUCT SHOWS SNOW LEVELS RANGING
FROM 1000 FEET NEAR OREGON BORDER TO 2400 FEET NEAR HOPLAND...AND
HAD SPOTTER REPORT IN EUREKA OF RAIN/SNOW MIX IN SHOWER. REST OF
FORECAST ON TRACK FOR FRIDAY AND BEYOND WITH DECREASING SHOWERS FROM
NORTH TO SOUTH AND VERY COLD TEMPS. COMPARED TEMPS WITH THIS STORM
TO FEB 1989 EVENT WHEN 2 INCHES FELL IN EUREKA. THIS STORM NOT QUIET
AS COLD AS LOWEST 850TEMPS ABOUT -9C WHILE 1989 WAS -11C. THIS IS
STILL COLD ENOUGH THAT WITH A HEAVY SHOWER COULD SEE SNOW AT THE
BEACHES.

.PREV DISCUSSION...

PAST TWO MODEL RUNS HAVE SIGNIFICANTLY SLOWED THE PROGRESS OF THIS
UP COMING STORM SYSTEM DOWN THE COASTLINE.  THE RESULT IS AN
EXTENDED PERIOD OF SHOWER ACTIVITY ALONG THE NORTH COAST. A SLOWER
ONSET OF SHOWER ACTIVITY ALONG THE MENDOCINO COASTLINE AND A SLOWER
TIME FRAME FOR THE SNOW LEVELS TO DROP AROUND THE REGION.  SNOW
LEVELS ARE STILL EXPECTED TO DROP TO 500 FEET BY EARLY FRIDAY...BUT
BY THEN RAIN WILL BE TAPERING OFF AS A DRY SLOT MOVES DOWN THE
COASTLINE.  LOCALLY RUN HIGH RES MODELS POINT TO AN EXTENDED PERIOD
OF SHOWER ACTIVITY EVEN WHEN NATIONAL AND REGIONAL MODELS BRING A
SIGNIFICANT DRY SLOT TO THE REGION. WITH SLIGHT ONSHORE FLOW, AND
STEEP LAPSE RATES...THESE MODELS COULD VERY WELL PROVE TO BE
VALID... SO HAVE CONTINUED THE THREAT FOR OCCASIONAL SHOWERS THROUGH
FRIDAY AFTERNOON...ESPECIALLY ALONG THE REDWOOD COAST AND NORTH
COAST INTERIOR ZONES. SHOWERS MAY ALSO PRESENT IN EXTREME SOUTHERN
MENDOCINO COUNTY TILL EARLY SATURDAY...BUT WILL BE ISOLATED IN
NATURE BY THAT POINT.

HAVE KEPT THE HARD FREEZE WATCH RUNNING FOR SATURDAY NIGHT. BIAS
CORRECTED SREF MODEL HAS BEEN THE BEST PERFORMING TEMPERATURE MODEL
FOR THE PAST FEW DAYS...AND IS HINTING THAT TEMPS ARE EXPECTED TO
FALL TO BELOW 28 DEGREES ACROSS MUCH OF THE REDWOOD ZONE...THOUGH
WITH THE THREAT OF SHOWER ACTIVITY...DEW POINTS ARE EXPECTED TO
REMAIN ABOVE 28 DEGREES THIS EVENING....AND THEREFORE IT WILL BE
VERY HARD TO SEE WIDESPREAD TEMPERATURES TO THAT EXTREME. TEMPS MAY
VERY WELL FALL AS LOW AS 25 DEGREES FROM A TIME TO TIME AS COLD AIR
DOWN DRAFTS IN HAIL SHOWERS AND SNOW SHOWERS MAY DROP T'S
MOMENTARILY... BUT THEIR DURATION WILL BE SHORT LIVED. CONDITIONS
OVERNIGHT FRIDAY INTO SATURDAY WILL BE FAR MORE CONDUCIVE FOR
TRADITIONAL HARD FREEZE WARNINGS AS CLEAR SKIES WILL COMBINE WITH
A COLD AIRMASS TO DROP TEMPERATURES TO THE LOW 20'S IN SOME SPOTS
ALONG THE COAST.

MODELS ARE STILL COMING TOGETHER AS TO THE DETAILS FOR A HIGH IMPACT
STORM EARLY NEXT WEEK. TEMPS WILL BE RELATIVELY WARM WITH THIS STORM
FOR THE SEASON... AND TROPICAL MOISTURE TAP WILL BRING SIGNIFICANT
RAINS TO THE COAST. WINDS MAY BE GUSTY FOR A TIME PERIOD OR TWO.

&&

.AVIATION......A VERY COLD AIRMASS IS BEGINNING TO ENVELOPE THE
REGION FROM THE NORTH.  SNOW LEVELS ACROSS THE INTERIOR ARE AT OR
NEAR VALLEY FLOOR. BANDS OF SHOWERS WILL CONTINUE TO STREAM ACROSS
THE COAST AND INTERIOR THROUGH THE NEXT TAF CYCLE PROVIDING PERIODS
OF MVFR MAINLY DUE TO REDUCED VSBYS IN SNOW. ALONG THE COAST SNOW
LEVELS ARE RANGING FROM 1500 TO 2000 FEET THIS AFTERNOON BUT WILL
DROP OVERNIGHT AND TOMORROW REACHING NEAR 500 FEET NEAR SUNRISE.
THUS REDUCED VSBYS DUE TO SNOW IS POSSIBLE FOR KACV AND KCEC AND
OTHER COASTAL TERMINALS DURING PASSING SHOWERS ALONG BOTH THE
MENDOCINO AND REDWOOD COAST.

&&

.MARINE...A COLD UPPER LOW IS BEGINNING TO DROP DOWN THE WA COAST
THIS AFTERNOON AND WILL CONTINUE ITS SOUTHWARD MARCH TONIGHT. THE
MAIN IMPACTS TO THE COASTAL ZONES WILL BE WINDS OR HAIL ASSOCIATED
WITH STRONGER INDIVIDUAL CELLS OR THUNDERSTORMS...WHICH HAVE BEEN
ADDRESSED BY A MARINE STATEMENT (MWSEKA).  GENERAL WINDS OVER THE
NEXT FEW DAYS WILL CONTINUE TO BE RELATIVELY LIGHT AS THE LOW
APPROACHES THE NORTH COAST...WHILE THE NW SWELL PERSISTS ACROSS
ALL WATERS.  FORECAST MODELS IN GOOD AGREEMENT ON A STRONGER STORM
WINDING UP EARLY NEXT WEEK...WITH A COUPLE OF FRONTS BRINGING ROBUST
SOUTH WIND MON AND TUE. SWAN AND ENP INDICATE ANOTHER LARGER WEST
SWELL (10-12 FT) ARRIVING SAT / SUN.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 7 AM PST FRIDAY CAZ003-004.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST FRIDAY CAZ001-002-076.

     HARD FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
     CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 1
AM PST SUNDAY PZZ450-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 24, 3:12 PM PST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
312 PM PST THU FEB 24 2011

CAZ001-252315-
REDWOOD COAST-
312 PM PST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH EARLY
FRIDAY MORNING.

A HARD FREEZE WATCH IS IN EFFECT FOR THE COAST FRIDAY NIGHT
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-252315-
NORTH COAST INTERIOR-
312 PM PST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH
EARLY FRIDAY MORNING.

A HARD FREEZE WATCH IS IN EFFECT FOR THE COAST FRIDAY NIGHT
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-252315-
UPPER TRINITY RIVER-
312 PM PST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COLD AIR MASS WILL SETTLE OVER THE REGION FRIDAY
AND SATURDAY. GRADUAL WARMING IS EXPECTED NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-252315-
MENDOCINO COAST-MENDOCINO INTERIOR-
312 PM PST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH 4 PM
FRIDAY.

A HARD FREEZE WATCH IS IN EFFECT FOR THE COAST FRIDAY NIGHT
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:34 AM PSTHazardous Seas WarningEKA12 hr
Feb 25, 2:40 PM PSTGale WarningEKA18 hr

Nearby

Hard Freeze Warnings in California, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.